| Model Number |
A60100A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bowel Perforation (2668)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
Event or Problem Description
Olympus was informed that during three different therapeutic laparoscopic procedures the intestine of the patients was damaged.In the case at hand, the procedure was an anterior rectal resection.During the procedures several olympus instruments and devices from other manufacturers were used.It cannot be determined when and by which instrument the intestine was perforated.However, the perforation in the case at hand was detected four days after the initial procedure when the patient was subject to an additional surgery due to symptoms of peritonitis.According to the latest update all patients are well and there was no report about a product malfunction.
Additional Manufacturer Narrative
The suspect medical device and the concomitant medical products were returned to the manufacturer for evaluation/investigation.There were no reports of any malfunction of the medical devices used during the procedure.Apart from normal signs of wear due to frequent use and reprocessing, the investigation also did not reveal any anomalies, malfunctions or defects that may have caused or contributed to the reported event/incident.Based on the information available, the exact cause of the reported phenomenon and the patient¿s outcome could not be determined and is being judged as unknown.A material or quality problem can be excluded since a manufacturing and quality control review was performed for all affected serial/lot numbers of the medical devices used without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.